IMO, and I'm not a doctor, he most likely needs to get a good teacher to get rid of the habit he has from not playing correctly, and not medicated for the rest of his life.......Geez...
I think the OP would be best advised to download my response above and take this into their physician. There is very little harm from using this topical steroid, as of the 30% that undergoes GI absorption, 99.9% is removed by first pass liver metabolism. It really sounds like this is a vaso-motor reaction, and this could really benefit his performance if this treatment works.
Please note, when I see a post prior to mine stating: I am not a doctor but..., I think offering a physician's advice (as allergies would be highly unlikely) to the options would benefit the OP.
Have you watched Dr. Oz? Just think of me as the TM's version of Dr. Oz. And to the OP, do not use this advice without expressed supervision of your own physician.
I do not read enough info to say anything. The original post could suggest miserable embouchure, a medical case or even have nothing to do with what is really happening.
The only thing that I will recommend is a couple of good lessons with a working player. You may only have a body use issue.
Whenever I feel blue, I start breathing again.
my apologies to everyone on this thread --- I misread a post and blamed GBDEAMER for NOT doing the research ---- and it was ME who misread the post.
Last edited by kingtrumpet; 07-02-2011 at 12:39 PM. Reason: because I was tired, can't read, had distractions, and errored on my part
Please help! That is a hard request to ignore as a health care professional.
I have enough information with the post above as a physician and a trumpet player to have the insight to strongly suspect the OP is having a neurogenic reflex response triggered by irritation (perhaps by any one of the mechanisms suggested by other posters).
Changing pressure, changing force is likely not going to resolve these symptoms. The vibratory response sensed by sensory neurons in the nasal mucosa in this situation are going to trigger rhinorrhea which is a motor response. I don't think there is anything we can recommend on trumpet playing technique (remember I am a trumpet player) that is going to block that neuro-reflex loop.
The loop can be dampened by nasal steroids. They are very safe and they are very effective for vaso-motor rhinitis. This is the exact symptom complex described in the brief OP post as noted above. There is not much else that could be causing his SYMPTOMS in the differential of diagnoses. Allergies would not be range dependent. There is no chronicity with his symptoms, they only occur acutely and predicatively, when playing in a higher octave that increases vibratory processing by sensory neurons.
This is vasomotor rhinitis in my professional opinion as a physician and trumpet player until proven otherwise. As a professional, and OP gave me the exact presentation at my office visit, I would recommend a trial of nasal steroids, and follow up in 1 month for the OPís progress. I really suggest the OP do take my posts to their physician to see if that physician may concur.
I assumed that he was a doctor. Doesn't change my opinion or my post.
I appreciate that our resident doctor has prepared a diagnosis based on one brief post from a teenager on an internet forum, but there are too many things we don't know about the OP to make a realistic conclusion.
Last edited by rowuk; 07-02-2011 at 08:01 AM.
More than likely you're trying to force the high notes. When you try to squeeze out notes, everything tenses up. I would suggest finding the highest note you can play without too much force and gradually build upwards. Practice and patience.
I prepared a differential diagnosis, not a final diagnosis. But all of the advice made regarding reducing pressure, assessing embouchure issues is prudent advice. Initiating a medical treatment is an additional rational decision making plan. If the steroid therapy works then the differential diagnosis of vasomotor rhinitis becomes confirmed and only at that time, is the diagnosis established.
So for the record, I have yet to "make" a diagnosis, only to suggest the diagnosis that is most likely, for which all the recommendations made by posts may address. I think we are all working toward the same diagnosis, but the steroid spray I recommend is the only one that addresses the exact mechanism that is causing the OP's symptom. That symptom complex the OP concisely describes is fairly specific. When stated as he has stated, there are not many more questions we really need to ask.
There are currently 1 users browsing this thread. (0 members and 1 guests)